Medication phobia

I have been suffering with crippling anxiety for the last 6 months and as a result now have daily rounds of non stop crying. My problem is I'm sure very managable but I am terrified of the 25mg of zoloft that has been prescribed. I cannot control my mind and so afraid It will make me more anoxious. I know this is absurd but habe no support from family who thinks I'm being t we silly and don't understand. Could someone please tell me how I can get past this and that I'll be ok?

Skip

Featured Content

Anxiety affects us all

Come and join our community. Get advice and support on thousands of topics around anxiety.

Take a look!

Featured by HealthUnlocked

9 Replies

oldestnewest
  • You WILL be okay. You need to get past the initial side effects which can be increased anxiety. I know it feels terrible going through it but there is a light at the end of the tunnel.

  • But would I get increased anxiety on such a small dose? Will I still be able to think clearly or will that be better? I really hate being afraid to take medicine when it's probly the answer to my problems

  • If you don't want to take medication then take Magnesium glycinate which is just a mineral that you have everyday in your food. It's Chelated ( bonded ) to an amino acid for better absorption and you all so get the benefit of glycine and lysine. If you don't like the effects you just drink milk or take a calcium supplement.

  • Will the magnesium be ok to take with a beta blocker for fast heart or do u know?

  • Hi Nervousgirl0714, I think most of us are just as afraid of medication as we are anxiety. However, doing nothing makes us stuck in the circle of fear. You weigh your options and then go forward. Whether it be medication, therapy, holistic approach or other methods. Once you make a decision, that in itself will give you some relief of your anxiety. No one ever got anywhere by hiding and doing nothing. We are here to support you. It will be okay. x

  • I think if I'd just went ahead and taken meds when prescribed it wouldn't have became such a huge problem. I have had talk therapy but still anxious. I am definitely stuck in the circle

  • This is a late response, however I will weigh in on this issue. Anytime a doctor prescribes you medicine, they weigh out the positives and negatives. Meaning they believe it will be beneficial for you, and not cause many if any side effects. However everyone reacts differently to different drugs. When I first started taking Lexapro I guess 5-6 years ago I halved what they prescribed me because I was fearful of side effects. After a day or two I came to my sense and realized, I could try taking the normal dosage and it work great or it could cause some side effects. And if it did cause side effects I would simply call my doctor and stop taking it. There are hundreds of side effects from just taking Tylenol, and most people never thing twice popping Tylenol. Try to think about it that way, this could be exactly what you need to help you on your road to recovery!

  • You ate exactly right and that makes.perfect sense. I guess the side effect couldn't be any worse then the crippling amxiety I have been dealing with for Six months

You may also like...